Alert archive / Arizona / Blowing Dust Advisories in 2012
Blowing Dust Advisory 49, NWS Phoenix, AZ
NWS Phoenix, AZ issued this blowing dust advisory at Sep 6, 2012, 7:04 PM MST. It was in force for 116 min.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2012, 7:04 PM MST (02:04 UTC)
- Expired
- Sep 6, 2012, 9:00 PM MST
- In force
- 116 min
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
429 WWUS75 KPSR 070204 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 704 PM MST THU SEP 6 2012 AZZ023-070315- /O.EXP.KPSR.DS.W.0016.000000T0000Z-120907T0200Z/ GREATER PHOENIX AREA- INCLUDING THE CITIES OF...MESA...PHOENIX 704 PM MST THU SEP 6 2012 ...DUST STORM WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE DUST STORM WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. $$ AZZ025-CAZ031-033-070400- /O.NEW.KPSR.DU.Y.0049.120907T0204Z-120907T0400Z/ YUMA/MARTINEZ LAKE AND VICINITY-LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY- INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...YUMA...BLYTHE... BRAWLEY...CALEXICO...EL CENTRO 704 PM MST THU SEP 6 2012 /704 PM PDT THU SEP 6 2012/ ...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS EVENING. * AFFECTED AREA...SOUTHWEST YUMA COUNTY FROM FORTUNA HILLS THROUGH YUMA AND INTO FAR SOUTHEASTERN IMPERIAL COUNTY INCLUDING GLAMIS. * TIMING...UNTIL 9 PM * WINDS...WINDS AROUND 25 TO 35 MPH * VISIBILITY...AS LOW AS HALF A MILE. * IMPACTS...LOCALIZED BLOWING DUST CAN BE HAZARDOUS FOR DRIVING AND CONDITIONS MAY CHANGE RAPIDLY OVER VERY SHORT DISTANCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
1 follow-up statement
554 WWUS75 KPSR 070353 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 853 PM MST THU SEP 6 2012 AZZ025-CAZ031-033-070500- /O.EXP.KPSR.DU.Y.0049.000000T0000Z-120907T0400Z/ YUMA/MARTINEZ LAKE AND VICINITY-LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY- INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...YUMA...BLYTHE... BRAWLEY...CALEXICO...EL CENTRO 853 PM MST THU SEP 6 2012 /853 PM PDT THU SEP 6 2012/ ...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM MST /9 PM PDT/ THIS EVENING... THE BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM MST /9 PM PDT/ THIS EVENING. LOCALIZED AREAS OF BLOWING DUST ARE STILL POSSIBLE OVER THE NEXT FEW HOURS...HOWEVER THE THREAT FOR WIDESPREAD BLOWING DUST AND REDUCED VISIBILITIES HAS ENDED. CONTINUE TO USE CAUTION IF TRAVELING OVERNIGHT AS CONDITIONS MAY CHANGE RAPIDLY OVER SHORT DISTANCES. $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Sep 6, 2:42 PM MST, 4 hours 22 minutes earlier.
Area forecast discussion, Sep 6, 2:42 PM MST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 242 PM MST THU SEP 6 2012 .UPDATE...UPDATED WATCH WARNING ADVISORY SECTION. && .SYNOPSIS... A VERY MOIST AND UNSTABLE MONSOON AIRMASS WILL CONTINUE TO COVER THE REGION THROUGH THE WEEKEND...AND LEAD TO A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. THUNDERSTORM COVERAGE AND INTENSITY WILL VARY FROM DAY TO DAY...WITH SOMEWHAT BETTER CHANCES EXPECTED OVER THE WEEKEND AND INTO NEXT MONDAY. HIGH TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW SEASONAL NORMALS EACH DAY GIVEN THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE. && ...AREAS OF HEAVY RAIN AND LOCALIZED FLOODING EXPECTED THIS AFTERNOON/EVENING... .DISCUSSION... PWATS REMAIN EXCEPTIONALLY HIGH...NEARLY 200 PERCENT OF NORMAL IN SPOTS...AND CONVECTION INITIATED EARLY ACROSS MANY OF THE AZ SKY ISLANDS. LATEST VISIBLE SATELLITE SHOWS THAT TOWERING CU HAS EVEN DEVELOPED ACROSS THE MOUNTAINS OF THE LOWER DESERTS...INCLUDING THE WHITE TANKS AND ESTRELLAS. SPC MESOANALYSIS INDICATES MORE THAN 3000 J/KG OF MLCAPE WITH NEGLIGIBLE CIN SOUTH AND EAST OF PHOENIX. LATEST AMDAR OBSERVATIONS INDICATE THAT CONDITIONS HAVE BECOME MORE FAVORABLE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WHILE AN ISOTHERMAL LAYER STILL RESIDES AROUND 750 MB...12Z NAM-NMMB SUGGESTS SOME COOLING WILL OCCUR WHICH WILL HELP TO ERODE ANY REMAINING CONVECTIVE INHIBITION. THE FLOW BETWEEN 10K AND 15K FT HAS ALSO BECOME EASTERLY...WHICH WILL PROMOTE ENHANCED MOISTURE CONVERGENCE...IN THE LOWER DESERTS INCLUDING THE PHOENIX METRO AREA...AHEAD OF ANY OUTFLOW BOUNDARIES PROPAGATING NORTHWARD FROM SOUTHERN AZ. THIS IS BEST ILLUSTRATED IN THE 12Z RUN OF THE UNIV OF AZ NAM-BASED WRF. POPS HAVE BEEN INCREASED FOR TONIGHT AND ARE WEIGHTED HEAVILY TOWARDS THE 15Z SREF. GREATEST THREATS REMAIN HEAVY RAIN AND LOCALIZED FLOODING...THOUGH ISOLATED WET MICROBURSTS CANNOT BE RULED OUT AS WELL. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AZZ024 AND ADDITIONAL ZONES MAY BE ADDED TO THE WATCH LATER THIS AFTERNOON. && .PREVIOUS DISCUSSION... INITIALLY...EAST-TO-WEST ORIENTED RIDGE AXIS WILL REMAIN ACROSS SOUTHERN ARIZONA...GIVING A SELY TO SLY STEERING FLOW ACROSS MUCH OF THE AREA. WIND FIELDS ALOFT WILL BE LIGHT LEADING TO A MOSTLY PULSE CHARACTER TO THE THUNDERSTORMS. UPPER STREAMLINES WILL TEND TO BE LAMINAR OR ANTICYCLONICALLY CURVED WITH LITTLE DEFORMATION OR DIFLUENCE. WITH NO SIGNIFICANT DISTURBANCES MOVING THROUGH THE FLOW STORMS WILL TEND TO FORM FIRST OVER HIGHER TERRAIN THEN MOVE INTO THE DESERTS WHERE BOUNDARY INTERACTION WILL PLAY THE GREATEST ROLE IN CONTINUED STORM DEVELOPMENT AND PROPAGATION. LATEST GUIDANCE DOES SUGGEST A BIT OF A CHANGE COMING FOR THE WEEKEND...WITH THUNDERSTORMS CHANCES IMPROVING. UPPER HIGH CENTER IS FORECAST TO SHIFT TO OUR NORTH/NORTHWEST AND STEERING FLOW BECOMES A BIT STRONGER AND RATHER DEEP EASTERLY. ALSO...A MODEST INVERTED TROF MOVES IN FROM THE EAST AND SHIFTS INTO SOUTHWEST ARIZONA/SOUTHEAST CALIFORNIA BY SUNDAY. AS SUCH POPS HAVE BEEN RAISED 5-10 PERCENT ACROSS MUCH OF THE AREA WITH CHANCE NUMBERS ACROSS MOST OF THE LOWER DESERTS BY SUNDAY AFTERNOON AND EVENING...EVEN IN SOUTHEAST CALIFORNIA. THE INVERTED TROF PERSISTS OVER ARIZONA INTO THE EVENING ON MONDAY LEADING TO ENHANCED CHANCES FOR THUNDERSTORM ESPECIALLY OVER SOUTH CENTRAL ARIZONA. FOR TUESDAY INTO THE MIDDLE OF THE WEEK...GFS AND ECMWF START TO DIVERGE IN THEIR SOLUTIONS. GFS BRINGS A LARGE UPPER TROF INTO THE WEST...AND THE SOUTHERN EXTENT OF THIS TROF BRINGS A DRYING SOUTHWESTERLY WINDFLOW INTO ARIZONA...KICKING THE WEATHER DISTURBANCE AWAY TOWARDS THE NORTHEAST AND GRADUALLY DRYING OUT THE CWA FROM THE WEST. THIS DRYING DOES NOT REALLY OCCUR WITH THE EMCWF...WHICH MORE OR LESS PARKS THE INVERTED TROF/UPPER LOW RIGHT OVER CENTRAL ARIZONA TUESDAY AND MOVES IT VERY LITTLE THRU WEDNESDAY. AS SUCH MOISTURE REMAINS PLENTIFUL OVER MOST OF ARIZONA AND CHANCES FOR STORMS ARE ELEVATED. MEX MOS POPS FOR PHOENIX ON WEDNESDAY SHOW JUST A 6 PERCENT CHANCE FOR STORMS...COMPARED TO NEARLY 30 PERCENT FROM THE ECEPHX EUROPEAN MOS. FEEL THAT THE GFS SOLUTION IS BETTER AND FITS CLIMATOLOGY FOR EARLY TO MID SEPTEMBER SO FORECASTS TEND TO FOLLOW THE GFS MORE...THO WE WILL KEEP AT LEAST A SLIGHT CHANCE FOR AFTN/EVE STORM ACROSS THE CENTRAL DESERTS THRU MID WEEK IN A NOD TO THE ECMWF SOLUTION. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL... SHOWERS AND THUNDERSTORMS LIKELY AROUND THE TERMINALS THIS AFTERNOON AND EVENING. SCT-BKN CLOUDS DECKS WITH CIGS AS LOW AS 5KFT IN HEAVIER SHOWERS OR THUNDERSTORM. WINDS WILL RETAIN W-NW COMPONENT THIS AFTERNOON/EVENING...BUT HAVE THE POTENTIAL TO SWING AROUND TO THE S-SW WITH STORMS IN THE VICINITY...EVENTUALLY BECOMING S-SE LATER THIS EVENING/EARLY FRIDAY MORNING. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... INCREASING SCT-BKN CLOUD DECKS AOA 10KFT...WITH ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. WINDS WILL GENERALLY REMAIN SOUTH-SOUTHWEST AROUND 10KT OR LESS...EXCEPT FOR THE POSSIBILITY OF SOME OUTFLOW WINDS THAT COULD MOVE INTO THE VICINITY OF THE TERMINALS FROM APPROACHING THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SUNDAY THROUGH THURSDAY... MONSOON MOISTURE IS EXPECTED TO REMAIN ACROSS THE REGION AS THE UPPER HIGH REMAINS OVER NEW MEXICO. THE FLOW ALOFT IS THEN EXPECTED TO BECOME MORE WESTERLY ON TUESDAY AND WEDNESDAY...AS THE HIGH CENTER SHIFTS SOUTHWARD INTO OLD MEXICO. AS A RESULT...CHANCES FOR THUNDERSTORMS ARE EXPECTED TO DECREASE TUESDAY INTO THURSDAY. DAYTIME RELATIVE HUMIDITY VALUES WILL REMAIN FAIRLY ELEVATED BEFORE TRENDING DOWN BY MIDWEEK. WINDS WILL REMAIN LIGHT...AND TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS THROUGH THE PERIOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH UNTIL 2 AM MST FRIDAY AZZ024-027-028. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH PREVIOUS DISCUSSION...CB AVIATION...MEYERS FIRE WEATHER...MEYERS/PERCHA
Hazardous weather outlook, Sep 6, 6:07 AM MST, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 607 AM MST THU SEP 6 2012 AZZ021>024-026>028-071300- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 607 AM MST THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH- CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE BEST CHANCES OVER THE HIGHER TERRAIN EAST OF PHOENIX. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 40 MPH...LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS AND WASHES...PATCHY BLOWING DUST AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE AN INCREASING CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCE OCCURRING THIS WEEKEND AND INTO MONDAY...AS INCREASING MONSOON MOISTURE INTERACTS WITH A SLOW MOVING WEATHER DISTURBANCE. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST AND DEADLY CLOUD TO GROUND LIGHTNING. SOME DRYING FROM THE WEST IS POSSIBLE AFTER TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AZZ020-025-CAZ030>033-071300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 607 AM MST THU SEP 6 2012 /607 AM PDT THU SEP 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...BRIEF HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS AND WASHES...PATCHY BLOWING DUST AND SAND AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A GRADUALLY INCREASING CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCE SUNDAY INTO MONDAY. SOME DRYING FROM THE WEST IS EXPECTED BEGINNING ON TUESDAY. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS AND WASHES...PATCHY BLOWING DUST AND SAND AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Sep 6, 5:07 PM MST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
507 PM MST THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HEAVY RAIN 8 SSW AK-CHIN VILLAGE 32.93N 112.16W
09/06/2012 M0.53 INCH PINAL AZ TRAINED SPOTTER
MEASURED 0.53 IN. RAIN IN 15 MINUTES
&&
EVENT NUMBER PSR1200314
PSRLocal storm report, Sep 6, 5:27 PM MST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
527 PM MST THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM DUST STORM 3 E MESA RIVERVIEW MALL 33.43N 111.82W
09/06/2012 MARICOPA AZ TRAINED SPOTTER
VSBY LESS THAN 0.25 MI.
&&
EVENT NUMBER PSR1200315
PSRSpecial weather statement, Sep 6, 5:44 PM MST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 544 PM MST THU SEP 6 2012 AZZ022-023-070145- MARICOPA AZ- 544 PM MST THU SEP 6 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA IN THE ISOLATED DESERTS AND MOUNTAINS 10 MILES NORTH AND NORTHEAST OF THE TOWN OF TONOPAH. UNTIL 645 PM MST AT 535 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED NUMEROUS STRONG THUNDERSTORMS WITH INTENSE RAINFALL IN THE REMOTE DESERTS AND MOUNTAINS 10 MILES NORTHEAST OF THE TOWN OF TONOPAH... AND WEST OF THE WHITE TANK MOUNTAINS. HEAVY RAIN IN THE AREA WILL LIKELY DRAIN INTO THE NORMALLY DRY HASSAYAMPA RIVER. HOWEVER FLOODING MAY OCCUR ON THE WICKENBURG HASSAYAMPA BACK-COUNTRY ROAD. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL WESTERN MARICOPA COUNTY... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3371 11308 3388 11292 3374 11254 3354 11269 TIME...MOT...LOC 0039Z 137DEG 9KT 3370 11275 HV
Local storm report, Sep 6, 5:49 PM MST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
549 PM MST THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM DUST STORM 2 WNW KINGS RANCH 33.39N 111.46W
09/06/2012 PINAL AZ TRAINED SPOTTER
VISIBILITY 0.25 MILE IN BLOWING DUST
&&
EVENT NUMBER PSR1200316
DGLocal storm report, Sep 6, 5:55 PM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
555 PM MST THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM DUST STORM 4 SW WITTMANN 33.74N 112.58W
09/06/2012 MARICOPA AZ TRAINED SPOTTER
LESS THAN 0.25 MI. VSBY
&&
EVENT NUMBER PSR1200317
PSRSpecial weather statement, Sep 6, 5:58 PM MST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
558 PM MST THU SEP 6 2012
AZZ024-028-070200-
GILA AZ-PINAL AZ-
558 PM MST THU SEP 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
INCLUDING GLOBE...SUPERIOR...AND HIGHWAYS 77 SOUTH OF
GLOBE AND HIGHWAY 177 SOUTH OF SUPERIOR.
UNTIL 700 PM MST
AT 544 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SCATTERED STRONG THUNDERSTORMS WITH INTENSE RAINFALL IN THE REMOTE
DESERTS AND MOUNTAINS SOUTHEAST OF SUPERIOR AND SOUTH OF GLOBE...
HOWEVER THUNDERSTORMS WILL LIKELY EXPAND NORTH TOWARD THE TOWNS
OF SUPERIOR AND GLOBE THIS EVENING. HEAVY RAIN WILL LIKELY CAUSE
SOME FLOODING OF WASHES...AND MAKE ROADS VERY SLICK IN HEAVY RAIN.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN GILA COUNTY...
RURAL NORTHERN PINAL COUNTY...
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3311 11066 3306 11072 3302 11072 3299 11080
3323 11095 3309 11115 3310 11117 3336 11122
3344 11066 3317 11051
TIME...MOT...LOC 0054Z 162DEG 4KT 3322 11083
HVThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:09 PM MST | Areal Flood Advisory | PSR | Maricopa, Yuma | 111 min |
| Sep 6, 5:43 PM MST | Areal Flood Advisory | PSR | Yuma | 57 min |
| Sep 6, 5:44 PM MST | Special Weather Statement | PSR | Maricopa | 61 min |
| Sep 6, 5:58 PM MST | Special Weather Statement | PSR | 62 min | |
| Sep 6, 6:20 PM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 115 min |
| Sep 6, 6:35 PM MST | Areal Flood Advisory | PSR | Yuma | 115 min |
| Sep 7, 7:41 AM MST | Areal Flood Advisory | PSR | Maricopa | 109 min |
| Sep 7, 7:53 AM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 112 min |
| Sep 7, 8:30 AM MST | Flash Flood Watch | PSR | 6 hr | |
| Sep 7, 9:30 AM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
| Sep 7, 9:30 AM MST | Special Weather Statement | PSR | Maricopa | 45 min |
| Sep 7, 9:45 AM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Sep 7, 9:53 AM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 112 min |
| Sep 7, 11:07 AM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 113 min |
| Sep 7, 11:44 AM MST | Areal Flood Warning | PSR | Maricopa, Pinal | 4 hr |
| Sep 7, 12:00 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Sep 7, 12:52 PM MST | Flash Flood Warning | PSR | Maricopa | 113 min |
| Sep 7, 2:27 PM MST | Flash Flood Watch | PSR | 5 hr | |
| Sep 7, 2:51 PM MST | Areal Flood Advisory | PSR | La Paz | 31 min |
| Sep 7, 3:20 PM MST | Areal Flood Advisory | PSR | La Paz | 115 min |
| Sep 7, 3:40 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 46 min |
| Sep 7, 4:16 PM MST | Special Weather Statement | PSR | 29 min | |
| Sep 7, 2:31 PM MST | Areal Flood Advisory | PSR | Imperial, Riverside | 119 min |
| Sep 7, 3:34 PM MST | Special Weather Statement | PSR | Imperial | 41 min |
Nearby
Blowing Dust Advisories in Arizona, 2012Blowing Dust Advisories in California, 2012Every blowing dust advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.